MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10020830
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s12660) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-assisted coil embolization of an aneurysm, the 2mm x 8cm deltapaq 10 cerecyte coil (cdf10020830 / s12660) could not be detached.The red alarm light illuminated.Prior to the detachment issue with this deltapaq cerecyte coil, there was one coil that was successfully detached and implanted at the target site.The physician replaced the cable and the issue was still not resolved; the coil still did not detach.It was reported that the system fault occurred after one detachment cycle was attempted; one coil was successfully detached before the issue occurred with the complaint coil.The physician completed the procedure with competitor products.There was no report of any adverse patient event or complication associated with the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device on 10/14/2019, and to include the additional event information received on 10/15/2019.[conclusion]: the healthcare professional reported that during the stent-assisted coil embolization of an aneurysm, the 2mm x 8cm deltapaq 10 cerecyte coil (cdf10020830 / s12660) could not be detached using the connecting cable (ccb00015700 / l15083).The red alarm light illuminated.The coil was successfully removed from the patient still attached to the delivery system; the coil was not stretched.It was reported that a pre-deployment check was performed, and all the connections appeared to fit properly without the application of excessive force.Prior to the detachment issue with this deltapaq cerecyte coil, there was one coil that was successfully detached and implanted at the target site.The physician replaced the cable and the issue was still not resolved; the coil still did not detach.It was reported that the system fault occurred after one detachment cycle was attempted; one coil was successfully detached before the issue occurred with the complaint coil.The physician completed the procedure with competitor products.There was no report of any adverse patient event or complication associated with the reported issue.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 8cm deltapaq 10 cerecyte coil was received contained inside a pouch.Visual inspection was performed.The hub was inspected and was found without any damage.The device positioning unit (dpu) was in good condition.The resheathing tool and the coil introducer were both in good condition.Microscopic inspection was performed.The v-notch was in good condition.The resistance heating (rh), the articulation joint and the embolic coil were observed without any appearance of damage.The rh did not show evidence that it had been heated.Functional test was performed.The resistance of the 2mm x 8cm deltapaq 10 cerecyte coil was measured with the multimeter.The resistance initially measured to be 50.6 o, which is within the specification range of 48.5 o ¿ 56.0 o.The device was then connected to a lab detachment control box dcb2000500 (dcb) with a lab sample enpower control cable; the power was turned on.The system ready light was illuminating.The embolic coil was immersed in warmed enzyme solution, the detach button was pressed and the embolic coil detached.A review of manufacturing documentation associated with this lot: (s12660) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue documented in the complaint that the 2mm x 8cm deltapaq 10 cerecyte coil could not be detached was not confirmed.It is possible that the reported detachment issue was not with the coil but with the connecting cable.However, it cannot be conclusively determined whether the connecting cable was the cause of the reported issue as it was reported that the connecting cable is not available to be returned for evaluation.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4 (pma/510k), g.7, h.2 (if follow-up, what type), h.3 (device evaluated by mfr), h.6.And h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 10/2/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.10, g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAPAQ CERE 2MMX8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9126563
Report Number3008114965-2019-01170
Device Sequence Number11346053
Product Code HCG
UDI-Device Identifier00878528007104
UDI-Public00878528007104
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberCDF10020830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/02/2019
10/14/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/11/2019
10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTING CABLE